Comptes Rendus
Numerical Analysis
Lower bounds for additive Schwarz methods with mortars
Comptes Rendus. Mathématique, Volume 339 (2004) no. 10, pp. 739-743.

We establish lower bounds for the condition number of overlapping additive Schwarz algorithms for elliptic problems discretized by mortar finite elements. These bounds coincide, up to constants, with the classical upper bounds from the literature. The optimality of the condition number estimates is thus established.

On détermine des bornes inférieures de conditionnement d'algorithmes de type Schwarz additif pour des problèmes elliptiques discrétisés par éléments finis avec joints. Ces limites sont identiques à des constantes multiplicatives près, aux bornes supérieures classiques établies par ailleurs. L'optimalité du conditionnement est ainsi démontré.

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2004.09.016
Dan Stefanica 1

1 Baruch College, City University of New York, One Bernard Baruch Way, Box B 6-230, New York, NY 10010, USA
@article{CRMATH_2004__339_10_739_0,
     author = {Dan Stefanica},
     title = {Lower bounds for additive {Schwarz} methods with mortars},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {739--743},
     publisher = {Elsevier},
     volume = {339},
     number = {10},
     year = {2004},
     doi = {10.1016/j.crma.2004.09.016},
     language = {en},
}
TY  - JOUR
AU  - Dan Stefanica
TI  - Lower bounds for additive Schwarz methods with mortars
JO  - Comptes Rendus. Mathématique
PY  - 2004
SP  - 739
EP  - 743
VL  - 339
IS  - 10
PB  - Elsevier
DO  - 10.1016/j.crma.2004.09.016
LA  - en
ID  - CRMATH_2004__339_10_739_0
ER  - 
%0 Journal Article
%A Dan Stefanica
%T Lower bounds for additive Schwarz methods with mortars
%J Comptes Rendus. Mathématique
%D 2004
%P 739-743
%V 339
%N 10
%I Elsevier
%R 10.1016/j.crma.2004.09.016
%G en
%F CRMATH_2004__339_10_739_0
Dan Stefanica. Lower bounds for additive Schwarz methods with mortars. Comptes Rendus. Mathématique, Volume 339 (2004) no. 10, pp. 739-743. doi : 10.1016/j.crma.2004.09.016. https://comptes-rendus.academie-sciences.fr/mathematique/articles/10.1016/j.crma.2004.09.016/

[1] C. Bernardi; Y. Maday; A. Patera A new nonconforming approach to domain decomposition: the mortar element method, Collège de France Seminar, Pitman, 1994

[2] S. Brenner Lower bounds for two-level additive Schwarz preconditioners with small overlap, SIAM J. Sci. Comput., Volume 21 (2000), pp. 1657-1669

[3] B. Wohlmuth A mortar finite element method using dual spaces for the Lagrange multiplier, SIAM J. Numer. Anal., Volume 3 (2000), pp. 989-1012

[4] M. Dryja; O. Widlund Domain decomposition algorithms with small overlap, SIAM J. Sci. Comput., Volume 15 (1994), pp. 604-620

[5] O. Widlund, Two-level Schwarz algorithms, using overlapping subregions, for mortar finite element methods, Technical report, Computer Science Department, Courant Institute of Mathematical Sciences, in preparation

Cited by Sources:

Comments - Policy


Articles of potential interest

The wavelet Mortar method in the adaptative framework

Silvia Bertoluzza; Anne-Sophie Piquemal

C. R. Math (2004)


On the proportion of rank 0 twists of elliptic curves

Andrzej Dąbrowski

C. R. Math (2008)


Coupling between scalar and vector potentials by the mortar element method

Yvon Maday; Francesca Rapetti; Barbara I. Wohlmuth

C. R. Math (2002)